Jump to content
CrazyBoards.org

when did we find out that abilify causes A LOT of akathisia?


Recommended Posts

i went on ablify as soon as it came out ' thinking ' yes something to fix my schiz. anyway after 2 or 3 days i got the most horrid akathisia ever! i could not stop moving. moving didnt relieve the extreme restlessness in my whole body. pdoc had to take me off it. took ONE WEEK to get out of my system. that was about 10 years ago when i tried abilify and now we ' know ' that horrid side effect from it.

now i know why pdocs are hesitant to use drugs that came out 2 days ago.

just wondering when did it become common knowledge that abilify is the king of causing akathisia?

in future ill always be cautious about trying shiny new antipsychotics coz basically how do u know what sort of side effects they ' can ' cause. abilify is just one example. another example is when clozaril first came out in the 1970's a few ppl died coz their white blood count dropped and at the time blood tests weren't required for it. then it was discovered it can cause agranul... then taken off the market by the drug company. and came back in 1990. pdocs are now familar with cloz. its been around longer than any other atypical. the side effects are well known and no more suprises..?

no one really knows the long term effect of aap's yet.... coz they are so new!

Link to comment
Share on other sites

Sometimes they are the perfect drug for a person. Sometimes they are not. We all have to try them because we all react differently to them. Abilify gave me akathisia and made me manic. But other drugs didn't. And I know some people do really well on abilify. So you can't really make blanket statements about these drugs. A lot of people don't get akathisia at all on Ability. YMMV....

Link to comment
Share on other sites

i went on ablify as soon as it came out ' thinking ' yes something to fix my schiz. anyway after 2 or 3 days i got the most horrid akathisia ever! i could not stop moving. moving didnt relieve the extreme restlessness in my whole body. pdoc had to take me off it. took ONE WEEK to get out of my system. that was about 10 years ago when i tried abilify and now we ' know ' that horrid side effect from it.

now i know why pdocs are hesitant to use drugs that came out 2 days ago.

just wondering when did it become common knowledge that abilify is the king of causing akathisia?

in future ill always be cautious about trying shiny new antipsychotics coz basically how do u know what sort of side effects they ' can ' cause. abilify is just one example. another example is when clozaril first came out in the 1970's a few ppl died coz their white blood count dropped and at the time blood tests weren't required for it. then it was discovered it can cause agranul... then taken off the market by the drug company. and came back in 1990. pdocs are now familar with cloz. its been around longer than any other atypical. the side effects are well known and no more suprises..?

no one really knows the long term effect of aap's yet.... coz they are so new!

You have a good point. They really don't have long term trials on most meds before they put them to market.

They just released a drug recently called Latuda. They've only had 3 or 4 6 week trials before release. Does anyone know if this was released outside of the US? I ask because I've heard that the FDA is dysfunctional at this point. Maybe that's not true but I heard that.

Link to comment
Share on other sites

Guest Vapourware

Well, personally I thought the potential of Abilify to cause akathesia was known from the beginning? However, Pamito is right - not everyone will get akathesia from Abilify and there are plenty of people who do well on the drug. It is unfortunate to get akathesia from Abilify - been there, done that - but it's certainly not going to be everyone's experience.

I think with just about any drug, you don't know how a person will react until they've taken it. Sometimes a person will get no side effects, sometimes a person will react strongly [and badly]. You can't predict with 100% certainty how someone will react.

Link to comment
Share on other sites

I think akathesia was listed in the PI sheet from the beginning, if I remember correctly. I was certainly warned by pdoc.

No one warned me about the "eat the fridge" effect of zyprexa though. I was on 2.5 m.g. of zyprexa and developed exercise and fasting bulemia for a while, to the point that they actually put me on prozac because of it, which caused a relapse (ETOH) due to my becoming super, super manic, man.

I was not happy when a few years later, I learned of this side effect, as my bulemia was really medication caused, but it still kind of fucks me up from time to time. Sigh.

That's just the risks we take I guess. Whenever I take a new med now, I keep a med/side effect journal, and I don't rule out sprouting another arm, either, because no, the long term effects of new meds are not known.

Sometimes it's really subtle. I took saphris for awhile, and sort of felt like it was making me better. Only the longer I was on it, the more I was like, "You know, this med is Very Subtly Abilify-like for me" (abilify makes me batshit manic) so I've found the med/side effect logs to be really, really helpful as they help me pick up on trends and things like that. I switched it out for risperdal, my go to med for batshit, and I'm much happier.

You know, all my meds are pretty old, comparitively. I mean, most of them are generic by now. Newer doesn't always mean better, at least for me.

Anna

Link to comment
Share on other sites

just wondering when did it become common knowledge that abilify is the king of causing akathisia?

As common as putting it in the PI from the beginning. There is a ~ 25 % chance of akathsia.

Not everyone gets akathsia, I did not.

nf

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...